Monday, January 11, 2016

Can you believe this?

Here I am- to share my emergency experience! I was living intentionally the past year busy as usual with my cards, family and health program which is a must when you are living on the flip side of 50. The opthemologist I was seeing gave me a sample bottle of eye drops - 1 twice a day in the right eye.  I followed the instructions for reducing the pressure faithfully.  About 2 weeks later I began having shortness of breath, rapid heartbeat, and all the symptoms of a heart problem - it came to a head on a day we had planned to go out of town.  I called my family  doctor, made an immediate appointment and he sent me by ambulance to the emergency - I was diagnosed with atria fibrillation and the upper and lower sides of my heart were not in sync causing no pain but a breathless feeling, weakness, nausea, dizziness and a heart rate that was off the wall. They send me home with an appointment to see a heart specialist.  She attached a monitor to me for 48 hours and prescribed Xerelto to prevent a stroke and told me the monitor revealed not just an eratic and rapid heartbeat at times but an extra slow beat at other times.  My alternatives were presented, none of which I was in favor of at that time.   I went home and a nuclear stress test and a 14 day monitor was prescribed.  The day I put the monitor on, I had another episode worse than the previous one.  - There were many doctors all with  many questions but no solutions but an additional drug was added to slow an already slow heartbeat at resting and I had many symptoms the first week, to report on the monitor I continued to wear

I returned home on a Tuesday and had an Opthamologist appointment Thursday- she said to continue the eye drops and gave ma a prescription which I filled and read the alerts that came with it.  To my surprise, 5 of my symptoms were listed.  The eye drops were causing my heart problem.  I stopped using them immediately, and the second week of wearing the heart monitor, there were no episodes so the monitor did not go off once!  The Opthamologist didn't believe me - she said she had hundreds that used these eye drops. I just wonder if she ever asked them how their physical health was - perhaps they didn't suspect eye drops to cause those kinds of symptoms either!

Of course I was already in the Heart groups system and when I returned for my appointment to the heart doctor and  related what I had discovered, I was told to just continue the drugs in case so it wouldn't  happen again.  I asked my family doctor if I couldn't just taper off the drugs - instead he changed the topral to another heart slowing drug which wasn't as powerful, which I am still taking along with the xerelto which is a lifetime medication - once you start xerelto you have to keep taking it because your body depends on it - when you stop taking it your stroke risk soars.

  I am enjoying living life on the flip side of 50 plus - but I would rather live without all the symptoms the drugs cause.     Enough for now

the kardlady

No comments:

Post a Comment